Alert archive / Alabama / Flash Flood Watches in 2014

Flash Flood Watch 2, NWS Birmingham, AL

April 13, 201439 counties in Alabama

NWS Birmingham, AL issued this flash flood watch at Apr 13, 2014, 2:31 PM CDT for 39 counties in Alabama. It took effect at Apr 14, 2014, 4:23 AM CDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2014, 2:31 PM CDT (19:31 UTC)
In effect from
Apr 14, 2014, 4:23 AM CDT
Expired
Apr 15, 2014, 2:52 AM CDT
In force
22 hr
Issued by
NWS Birmingham, AL
Flood severity
None
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.5 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2014-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2014-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -124 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1177 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-124 m²/s²
0-3 km storm-relative helicity
-55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

165 
WGUS64 KBMX 131931
FFABMX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BIRMINGHAM AL
231 PM CDT SUN APR 13 2014

...PERIODS OF HEAVY RAINFALL WILL BRING A THREAT FOR FLOODING ACROSS
CENTRAL ALABAMA ON MONDAY...



ALZ011>015-017>041-043-140500-
/O.NEW.KBMX.FF.A.0002.140414T1200Z-140415T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-ELMORE-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...WETUMPKA...TALLASSEE
231 PM CDT SUN APR 13 2014

...FLASH FLOOD WATCH IN EFFECT FROM MONDAY MORNING THROUGH
TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL ALABAMA...EAST 
  CENTRAL ALABAMA...NORTHEAST ALABAMA...NORTHWEST ALABAMA AND 
  WEST CENTRAL ALABAMA...INCLUDING THE FOLLOWING AREAS...IN 
  CENTRAL ALABAMA...AUTAUGA...BIBB...BLOUNT...CHILTON...COOSA... 
  DALLAS...ELMORE...JEFFERSON...PERRY...SHELBY...ST. CLAIR... 
  TALLADEGA AND WALKER. IN EAST CENTRAL ALABAMA...CALHOUN... 
  CHAMBERS...CLAY...CLEBURNE...RANDOLPH AND TALLAPOOSA. IN 
  NORTHEAST ALABAMA...CHEROKEE AND ETOWAH. IN NORTHWEST 
  ALABAMA...MARION AND WINSTON. IN WEST CENTRAL ALABAMA... 
  FAYETTE...GREENE...HALE...LAMAR...MARENGO...PICKENS...SUMTER 
  AND TUSCALOOSA. 

* FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON

* WIDESPREAD HEAVY RAINFALL OF 1 TO 3 INCHES IS EXPECTED IN THE
  WATCH AREA...WITH LOCALIZED HIGHER AMOUNTS.

* THE ACCUMULATED RAINFALL EXPECTED WITH THIS SYSTEM WILL BE 
  ENOUGH TO AGGRAVATE SOME RIVERS AND STREAMS THAT ARE ALREADY 
  RUNNING ABOVE NORMAL...AND SOME RIVERS ARE FORECAST TO REACH 
  STAGES OF MINOR FLOODING. ROADWAYS IN LOW LYING AREAS WILL 
  LIKELY FLOOD...ESPECIALLY ROADS THAT ARE CLOSE TO CREEKS AND 
  STREAMS. PONDING OF WATER WILL BE LIKELY IN URBAN AREAS WHERE 
  POOR DRAINAGE EXISTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
5 follow-up statements
303 
WGUS64 KBMX 140421
FFABMX

FLOOD WATCH
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1121 PM CDT SUN APR 13 2014

...PERIODS OF HEAVY RAINFALL WILL BRING A THREAT FOR FLOODING
ACROSS CENTRAL ALABAMA ON MONDAY...

ALZ011>015-017>041-043-141500-
/O.CON.KBMX.FF.A.0002.140414T1200Z-140415T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-ELMORE-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...WETUMPKA...TALLASSEE
1121 PM CDT SUN APR 13 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 AM CDT MONDAY
THROUGH TUESDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL ALABAMA...EAST CENTRAL ALABAMA...NORTHEAST 
  ALABAMA...NORTHWEST ALABAMA AND WEST CENTRAL ALABAMA... 
  INCLUDING THE FOLLOWING AREAS...IN CENTRAL ALABAMA...AUTAUGA...
   BIBB...BLOUNT...CHILTON...COOSA...DALLAS...ELMORE... 
  JEFFERSON...PERRY...SHELBY...ST. CLAIR...TALLADEGA AND WALKER. 
  IN EAST CENTRAL ALABAMA...CALHOUN...CHAMBERS...CLAY... 
  CLEBURNE...RANDOLPH AND TALLAPOOSA. IN NORTHEAST ALABAMA... 
  CHEROKEE AND ETOWAH. IN NORTHWEST ALABAMA...MARION AND 
  WINSTON. IN WEST CENTRAL ALABAMA...FAYETTE...GREENE...HALE... 
  LAMAR...MARENGO...PICKENS...SUMTER AND TUSCALOOSA. 

* FROM 7 AM CDT MONDAY THROUGH TUESDAY AFTERNOON

* WIDESPREAD HEAVY RAINFALL OF 1 TO 3 INCHES IS EXPECTED IN THE 
  WATCH AREA...WITH LOCALIZED HIGHER AMOUNTS. 

* THE ACCUMULATED RAINFALL EXPECTED WITH THIS SYSTEM WILL BE 
  ENOUGH TO AGGRAVATE SOME RIVERS AND STREAMS THAT ARE ALREADY 
  RUNNING ABOVE NORMAL...AND SOME RIVERS ARE FORECAST TO REACH 
  STAGES OF MINOR FLOODING. ROADWAYS IN LOW LYING AREAS WILL 
  LIKELY FLOOD...ESPECIALLY ROADS THAT ARE CLOSE TO CREEKS AND 
  STREAMS. PONDING OF WATER WILL BE LIKELY IN URBAN AREAS WHERE 
  POOR DRAINAGE EXISTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
713 
WGUS64 KBMX 140923
FFABMX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BIRMINGHAM AL
423 AM CDT MON APR 14 2014

...PERIODS OF HEAVY RAINFALL WILL BRING A THREAT FOR FLOODING
ACROSS CENTRAL ALABAMA TODAY THROUGH TUESDAY...

ALZ011>015-017>041-043-142000-
/O.EXT.KBMX.FF.A.0002.140414T0923Z-140415T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-ELMORE-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...WETUMPKA...TALLASSEE
423 AM CDT MON APR 14 2014

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH TUESDAY AFTERNOON...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF CENTRAL ALABAMA...EAST CENTRAL ALABAMA...NORTHEAST
  ALABAMA...NORTHWEST ALABAMA AND WEST CENTRAL ALABAMA...
  INCLUDING THE FOLLOWING AREAS...IN CENTRAL ALABAMA...AUTAUGA...
  BIBB...BLOUNT...CHILTON...COOSA...DALLAS...ELMORE...
  JEFFERSON...PERRY...SHELBY...ST. CLAIR...TALLADEGA AND WALKER.
  IN EAST CENTRAL ALABAMA...CALHOUN...CHAMBERS...CLAY...
  CLEBURNE...RANDOLPH AND TALLAPOOSA. IN NORTHEAST ALABAMA...
  CHEROKEE AND ETOWAH. IN NORTHWEST ALABAMA...MARION AND WINSTON.
  IN WEST CENTRAL ALABAMA...FAYETTE...GREENE...HALE...
  LAMAR...MARENGO...PICKENS...SUMTER AND TUSCALOOSA.

* THROUGH TUESDAY AFTERNOON

* WIDESPREAD HEAVY RAINFALL OF 1 TO 3 INCHES IS EXPECTED IN THE 
  WATCH AREA...WITH LOCALIZED HIGHER AMOUNTS. 

* THE ACCUMULATED RAINFALL EXPECTED WITH THIS SYSTEM WILL BE 
  ENOUGH TO AGGRAVATE SOME RIVERS AND STREAMS THAT ARE ALREADY 
  RUNNING ABOVE NORMAL...AND SOME RIVERS ARE FORECAST TO REACH 
  STAGES OF MINOR FLOODING. ROADWAYS IN LOW LYING AREAS WILL 
  LIKELY FLOOD...ESPECIALLY ROADS THAT ARE CLOSE TO CREEKS AND 
  STREAMS. PONDING OF WATER WILL BE LIKELY IN URBAN AREAS WHERE 
  POOR DRAINAGE EXISTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
691 
WGUS64 KBMX 141724
FFABMX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1224 PM CDT MON APR 14 2014

...PERIODS OF HEAVY RAINFALL WILL BRING A THREAT FOR FLOODING
ACROSS CENTRAL ALABAMA TODAY THROUGH TUESDAY...

ALZ042-044>050-150500-
/O.EXA.KBMX.FF.A.0002.000000T0000Z-140415T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOWNDES-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...FORT DEPOSIT...HAYNEVILLE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
1224 PM CDT MON APR 14 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF CENTRAL ALABAMA... 
  EAST CENTRAL ALABAMA AND SOUTHEAST ALABAMA...INCLUDING THE 
  FOLLOWING AREAS...IN CENTRAL ALABAMA...LOWNDES AND MONTGOMERY. 
  IN EAST CENTRAL ALABAMA...LEE...MACON AND RUSSELL. IN 
  SOUTHEAST ALABAMA...BARBOUR...BULLOCK AND PIKE. 

* THROUGH TUESDAY AFTERNOON

* WIDESPREAD HEAVY RAINFALL OF 1 TO 3 INCHES IS EXPECTED IN THE 
  WATCH AREA...WITH LOCALIZED HIGHER AMOUNTS. 

* THE ACCUMULATED RAINFALL EXPECTED WITH THIS SYSTEM WILL BE 
  ENOUGH TO AGGRAVATE SOME RIVERS AND STREAMS THAT ARE ALREADY 
  RUNNING ABOVE NORMAL...AND SOME RIVERS ARE FORECAST TO REACH 
  STAGES OF MINOR FLOODING. ROADWAYS IN LOW LYING AREAS WILL 
  LIKELY FLOOD...ESPECIALLY ROADS THAT ARE CLOSE TO CREEKS AND 
  STREAMS. PONDING OF WATER WILL BE LIKELY IN URBAN AREAS WHERE 
  POOR DRAINAGE EXISTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

ALZ011>015-017>041-043-150500-
/O.CON.KBMX.FF.A.0002.000000T0000Z-140415T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-ELMORE-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...WETUMPKA...TALLASSEE
1224 PM CDT MON APR 14 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL ALABAMA...EAST CENTRAL ALABAMA...NORTHEAST 
  ALABAMA...NORTHWEST ALABAMA AND WEST CENTRAL ALABAMA... 
  INCLUDING THE FOLLOWING AREAS...IN CENTRAL ALABAMA...AUTAUGA...
   BIBB...BLOUNT...CHILTON...COOSA...DALLAS...ELMORE... 
  JEFFERSON...PERRY...SHELBY...ST. CLAIR...TALLADEGA AND WALKER. 
  IN EAST CENTRAL ALABAMA...CALHOUN...CHAMBERS...CLAY... 
  CLEBURNE...RANDOLPH AND TALLAPOOSA. IN NORTHEAST ALABAMA... 
  CHEROKEE AND ETOWAH. IN NORTHWEST ALABAMA...MARION AND 
  WINSTON. IN WEST CENTRAL ALABAMA...FAYETTE...GREENE...HALE... 
  LAMAR...MARENGO...PICKENS...SUMTER AND TUSCALOOSA. 

* THROUGH TUESDAY AFTERNOON

* WIDESPREAD RAINFALL OF ONE HALF TO 1 INCH HAS ALREADY FALLEN
  ACROSS AREAS NORTH OF INTERSTATE 85...AND AN ADDITIONAL 1 TO 2
  INCHES OF RAINFALL IS EXPECTED THROUGH TUESDAY MORNING WITH
  LOCALIZED HIGHER AMOUNTS.

* THE ACCUMULATED RAINFALL EXPECTED WITH THIS SYSTEM WILL BE 
  ENOUGH TO AGGRAVATE SOME RIVERS AND STREAMS THAT ARE ALREADY 
  RUNNING ABOVE NORMAL...AND SOME RIVERS ARE FORECAST TO REACH 
  STAGES OF MINOR FLOODING. ROADWAYS IN LOW LYING AREAS WILL 
  LIKELY FLOOD...ESPECIALLY ROADS THAT ARE CLOSE TO CREEKS AND 
  STREAMS. PONDING OF WATER WILL BE LIKELY IN URBAN AREAS WHERE 
  POOR DRAINAGE EXISTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
739 
WGUS64 KBMX 150347
FFABMX

FLOOD WATCH
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1047 PM CDT MON APR 14 2014

...PERIODS OF HEAVY RAINFALL WILL BRING A THREAT FOR FLOODING
ACROSS CENTRAL ALABAMA TODAY THROUGH TOMORROW MORNING...

ALZ011>015-017-022-150500-
/O.CAN.KBMX.FF.A.0002.000000T0000Z-140415T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-PICKENS-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...CARROLLTON
1047 PM CDT MON APR 14 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL ALABAMA...NORTHWEST
ALABAMA AND WEST CENTRAL ALABAMA HAS BEEN CANCELLED. HEAVY
RAINFALL IS ENDING FROM NORTHWEST TO SOUTHEAST. LIGHT RAINFALL
WILL CONTINUE OVER THE NEXT FEW HOURS BUT NO FLOODING ISSUES ARE
ANTICIPATED. 

$$

ALZ018>021-023>050-151415-
/O.CON.KBMX.FF.A.0002.000000T0000Z-140415T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-TUSCALOOSA-JEFFERSON-SHELBY-
ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-
CHILTON-COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-
ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...GADSDEN...ANNISTON...CENTRE...HEFLIN...
TUSCALOOSA...BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...
ALABASTER...PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...
ROANOKE...LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
1047 PM CDT MON APR 14 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL ALABAMA...EAST CENTRAL ALABAMA...NORTHEAST 
  ALABAMA...SOUTHEAST ALABAMA AND WEST CENTRAL ALABAMA... 
  INCLUDING THE FOLLOWING AREAS...IN CENTRAL ALABAMA...AUTAUGA...
   BIBB...CHILTON...COOSA...DALLAS...ELMORE...JEFFERSON... 
  LOWNDES...MONTGOMERY...PERRY...SHELBY...ST. CLAIR AND 
  TALLADEGA. IN EAST CENTRAL ALABAMA...CALHOUN...CHAMBERS... 
  CLAY...CLEBURNE...LEE...MACON...RANDOLPH...RUSSELL AND 
  TALLAPOOSA. IN NORTHEAST ALABAMA...CHEROKEE AND ETOWAH. IN 
  SOUTHEAST ALABAMA...BARBOUR...BULLOCK AND PIKE. IN WEST 
  CENTRAL ALABAMA...GREENE...HALE...MARENGO...SUMTER AND 
  TUSCALOOSA. 

* THROUGH TUESDAY AFTERNOON

* WIDESPREAD RAINFALL OF ONE HALF TO 1 INCH HAS ALREADY FALLEN 
  ACROSS AREAS NORTH OF INTERSTATE 85...AND AN ADDITIONAL 1 TO 2 
  INCHES OF RAINFALL IS EXPECTED THROUGH TUESDAY MORNING WITH 
  LOCALIZED HIGHER AMOUNTS. 

* THE ACCUMULATED RAINFALL EXPECTED WITH THIS SYSTEM WILL BE 
  ENOUGH TO AGGRAVATE SOME RIVERS AND STREAMS THAT ARE ALREADY 
  RUNNING ABOVE NORMAL...AND SOME RIVERS ARE FORECAST TO REACH 
  STAGES OF MINOR FLOODING. ROADWAYS IN LOW LYING AREAS WILL 
  LIKELY FLOOD...ESPECIALLY ROADS THAT ARE CLOSE TO CREEKS AND 
  STREAMS. PONDING OF WATER WILL BE LIKELY IN URBAN AREAS WHERE 
  POOR DRAINAGE EXISTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
473 
WGUS64 KBMX 150752
FFABMX

FLOOD WATCH
NATIONAL WEATHER SERVICE BIRMINGHAM AL
252 AM CDT TUE APR 15 2014

...FLASH FLOOD THREAT HAS ENDED ACROSS CENTRAL ALABAMA...

ALZ018>021-023>050-150900-
/O.CAN.KBMX.FF.A.0002.000000T0000Z-140415T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-TUSCALOOSA-JEFFERSON-SHELBY-
ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-
CHILTON-COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-
ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...GADSDEN...ANNISTON...CENTRE...HEFLIN...
TUSCALOOSA...BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...
ALABASTER...PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...
ROANOKE...LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
252 AM CDT TUE APR 15 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL ALABAMA...EAST
CENTRAL ALABAMA...NORTHEAST ALABAMA...SOUTHEAST ALABAMA AND WEST
CENTRAL ALABAMA HAS BEEN CANCELLED. LIGHT TO MODERATE RAINFALL
WILL CONTINUE OVER THE NEXT FEW HOURS BUT NO FLOODING ISSUES ARE
ANTICIPATED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this flash flood watch went out at Apr 13, 12:22 PM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Apr 13, 12:22 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1222 PM CDT SUN APR 13 2014

.UPDATE...
FOR 18Z AVIATION.

&&

.DISCUSSION...

SOUTHERLY WINDS ARE PICKING UP ACROSS THE AREA AS SURFACE LOW
PRESSURE BECOMES CONSOLIDATED OVER NORTHWEST OKLAHOMA/SOUTHERN
KANSAS...AND THE SURFACE PRESSURE GRADIENT INCREASES BETWEEN THIS
LOW AND A SURFACE HIGH STATIONED OFF THE EAST COAST. MAIN CHANGE
FOR THE UPDATE TODAY WAS TO BUMP HIGHS FOR THIS AFTERNOON UP AT A
FEW LOCATIONS TO AT LEAST MATCH WHAT OCCURRED YESTERDAY. EXPECT
MID TO HIGH LEVEL CLOUD COVER TO INCREASE FROM EAST TO WEST THIS
AFTERNOON AS WELL AS THE NEXT STORM SYSTEM OVER THE PLAINS
APPROACHES THE SOUTHEAST. UPDATE IS ALREADY OUT.

77/GLEASON

&&

.AVIATION...
18Z TAF DISCUSSION.

GUSTY SOUTHERLY WINDS WILL CONTINUE THIS AFTERNOON...BEFORE
DECREASING TO AROUND 10 KTS FOR THE OVERNIGHT HOURS. STEADY LOW
LEVEL MOISTURE INFLUX AND LIFT ASSOCIATED WITH AN APPROACHING
STORM SYSTEM FROM THE WEST WILL LIKELY RESULT IN MVFR CIGS ACROSS
THE AREA BEGINNING AROUND 09Z TO 12Z MONDAY MORNING. THERE IS A
CHANCE FOR SOME IFR CIGS TO BE MIXED IN AS WELL...WITH THE BEST
CHANCE PROBABLY ACROSS THE SOUTH FOR MGM AND TOI. NOT HIGH ENOUGH
CONFIDENCE TO INCLUDE ANY IFR THIS FAR OUT. HAVE CONTINUED TO
BRING IN MENTION OF RAIN AND THUNDER FROM WEST TO EAST OVERNIGHT
AS THE FIRST OF TWO SHORTWAVE TROUGHS ALOFT IMPACT CENTRAL
ALABAMA. RAIN CHANCES FOR MGM AND TOI WILL PROBABLY BE BEST AFTER
18Z TOMORROW...SO NO MENTION FOR THOSE TWO SITES YET.

77/GLEASON

&&

.HYDROLOGY...

SOME IMPROVEMENT WAS NOTED IN THE PAST 24 HOURS WITH SOME STREAMS
FALLING TO NORMAL LEVELS MAINLY NORTH. OTHER CREEKS...STREAMS...
AND SECONDARY WATERWAYS REMAIN ABOVE NORMAL STREAM FLOW
CONDITIONS. A FEW MAIN-STEM RIVERS ARE EXPERIENCING SOME FLOODING.
THE GOOD THING HERE IS THAT WE HAVE ONE MORE DAY TO DRY THE
GROUND AND LET THE WATERWAYS DRAIN SOME OF THE WATER. THE BAD
THING IS THAT THE NEXT STORM SYSTEM LATE TONIGHT INTO TUESDAY WILL
BRING ANOTHER 2 TO 3 INCHES OF RAIN TO THE AREA WITH A FEW LOCALLY
HIGHER TOTALS POSSIBLE.

THESE RAIN AMOUNTS WILL HAVE SOME EFFECT ON MAIN-STEM RIVERS
ESPECIALLY ACROSS THE SOUTHERN BASINS OF THE TOMBIGBEE...THE BLACK
WARRIOR...AND THE CAHABA. MONITOR THE SPECIFIC STAGE FORECASTS AS
WE HEAD INTO THE BEGINNING OF NEXT WEEK.

THESE RAINS MAY ALSO HAVE SOME IMPACT ON THE SMALLER STREAMS
ALREADY RUNNING HIGHER THAN NORMAL. DUE TO THE RECENT
FLOODING...THERE REMAINS PLENTY OF DEBRIS NEAR THESE WATERWAYS
THAT MAY IMPACT ISOLATED LOCATIONS. THE RAIN RATES WILL BE
CRITICAL HERE AND MAY REACH THE EXCESSIVE RANGE AT TIMES.

STAY TUNED FOR FURTHER REFINEMENTS IN THE FORECAST.

75

&&

.PREV DISCUSSION...
/ISSUED 505 AM CDT SUN APR 13 2014/

CENTRAL ALABAMA WILL EXPERIENCE ANOTHER GOOD SPRING DAY TODAY BEFORE
THINGS CHANGE RATHER ABRUPTLY HEADING INTO THE WORK WEEK. NOT MUCH
HAS CHANGED CONCERNING THE OVERALL FORECAST DETAILS FROM THE
PREVIOUS DISCUSSION. IT STILL APPEARS THERE WILL BE TWO ROUNDS OF
SHOWERS AND THUNDERSTORMS...AS TWO DISTINCT UPPER LEVEL SHORT WAVE
TROFS MOVE OVERHEAD. ONCE AGAIN THE NAM APPEARS TOO SLOW BUT WILL
INCORPORATE SOME OF ITS ENVIRONMENTAL PARAMETERS.

SOUTHERLY FLOW CONTINUES TODAY AND INTO MONDAY...INCREASING
MOISTURE VALUES INTO 150-175 PERCENT OF NORMAL FOR MID APRIL. THIS
MOISTURE COMBINED WITH TWO RATHER POTENT UPPER SYSTEMS...GIVES US
A SHOT AT 1-3 INCHES OF RAIN.

THE OVERALL EVOLUTION REMAINS QUITE COMPLEX AND THE SECOND WAVE SEVERE
POTENTIAL WILL HAVE MUCH TO DO WITH HOW THE FIRST WAVE AFFECTS THE
LOCAL ATMOSPHERE. THE FIRST WAVE WILL NOT HAVE MUCH SURFACE BASED
INSTABILITY TO WORK WITH...SO EXPECT SOME STRONG WIND GUSTS AND
HEAVY RAIN. THEREAFTER...MONITORING THE MESOSCALE WILL BE KEY. IF
BUOYANCY CAN BE REALIZED BY AFTERNOON AND EVENING...A MIXED
THUNDERSTORM MODE MAY DEVELOP WITH SUPERCELLS AND THUNDERSTORM
CLUSTERS. BULK SHEAR...LOW LEVEL WINDS AND HELICITY VALUES ARE
ADVERTISED A BIT HIGHER TODAY...WHILE THE UPPER LEVELS APPEAR VERY
FAVORABLE FOR SUPPORT AND MAINTENANCE OF STRONG TO SEVERE STORMS. WILL
KEEP THE MENTION OF LOCALLY HEAVY RAIN AND DAMAGING WIND AS THE
MAIN THREATS WITH TORNADOES AND HAIL AS SECONDARY THREATS ATTM.

AS THIS SYSTEM EXITS...GUSTY WINDS BEHIND THE FRONT WILL BE 10 TO
20 MPH WITH HIGHER GUSTS ON TUESDAY. BY WEDNESDAY MORNING...MUCH
COLDER AIR ARRIVES AND CENTRAL ALABAMA WILL BE FLIRTING WITH
FREEZING CONDITIONS.

NORMAL TO BELOW NORMAL READINGS ARE ANTICIPATED THE REMAINDER OF
THE WEEK WITH ONLY A SLIGHT UPWARD TREND. ANOTHER FRONT AFFECTS
THE REGION FRIDAY AND SATURDAY AND MENTION 20-40 POPS ATTM.

75

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Apr 13, 1:50 PM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
150 PM CDT SUN APR 13 2014

ALZ011>015-017>050-141900-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
150 PM CDT SUN APR 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

FLOODING WILL CONTINUE ON A FEW SOUTH CENTRAL ALABAMA RIVERS.
PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR SPECIFIC
STAGE DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON INTO
MONDAY NIGHT FOR ALL OF CENTRAL ALABAMA. THESE STORMS WILL BE
CAPABLE OF PRODUCING LOCALIZED FLOODING...DAMAGING WINDS...
AND LARGE HAIL. AN ISOLATED BRIEF TORNADO CANNOT BE RULED OUT.

A COLD FRONT WILL MOVE THROUGH CENTRAL ALABAMA EARLY TUESDAY.
WINDS OF 10 AND 20 MPH WITH HIGHER GUSTS WILL OCCUR BOTH AHEAD AND
BEHIND THE FRONT.

TEMPERATURES ON WEDNESDAY MORNING MAY DROP NEAR FREEZING FOR
AREAS GENERALLY ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR. THIS
WOULD LIKELY ONLY BE FOR A FEW HOURS...BUT PRECAUTIONS MAY BECOME
NEEDED.

FLOODING WILL CONTINUE ON A FEW CENTRAL ALABAMA RIVERS...PERHAPS
UNTIL THURSDAY...ESPECIALLY ON THE LOWER TOMBIGBEE...LOWER BLACK
WARRIOR...AND LOWER CAHABA. ADDITIONAL RAINFALL ON MONDAY AND
TUESDAY COULD PROLONG AREAS OF RIVER FLOODING. PLEASE REFER TO THE
LATEST RIVER FLOOD STATEMENTS FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED
MONDAY.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 10:54 AM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Pickens, Sumter5 days
Apr 13, 10:54 AM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter4 days
Apr 13, 10:58 AM CDTRiver Flood WarningBMXSumter5 days

Nearby

Flash Flood Watches in Alabama, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.